Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 502, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 11, 2002, 1:17 AM CST for Forrest County, Lamar County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2002, 1:17 AM CST (07:17 UTC)
- Expired
- Nov 11, 2002, 1:45 AM CST
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Forrest County, MS, Lamar County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 9:20 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9958 J/kg
- Mixed-layer CIN
- -593 J/kg
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 10:51 PM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Nov 10, 10:51 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 105 PM CST SUN NOV 10 2002 ON SATELLITE STRONG SHORT WAVE PUSH TOWARD THE NORTHWEST DELTA. GOOD JET DYNAMICS HAS MOVED TO THE EAST/SOUTHEAST SECTION OF THE FORECAST AREA. THIS WAS CONFIRMED BY AREA RADARS SHOWING STRONG THUNDERSTORMS IN THAT REGION. ON THE SURFACE FRONTAL BOUNDARY PUSHING THROUGH THE NORTHWEST DELTA. HAVE ADJUSTED ZONES FOR THE TORNADO WATCHES IN THE EAST AND SOUTHEAST. ALSO HAVE TONE DOWN THE WORDING AND POPS FOR AREA OUTSIDE THE WATCHES. HAVE SHOWERS ONLY GENERALLY NORTHWEST OF THE FRONT. .JAN... AR...NONE. LA...NONE. MS...NONE. 17 FXUS64 KJAN 110451 AAA AFDJAN AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1050 PM CST SUN NOV 10 2002 ON SATELLITE STRONG SHORT WAVE PUSH TOWARD THE NORTHWEST DELTA. GOOD JET DYNAMICS HAS MOVED TO THE EAST/SOUTHEAST SECTION OF THE FORECAST AREA. THIS WAS CONFIRMED BY AREA RADARS SHOWING STRONG THUNDERSTORMS IN THAT REGION. ON THE SURFACE FRONTAL BOUNDARY PUSHING THROUGH THE NORTHWEST DELTA. HAVE ADJUSTED ZONES FOR THE TORNADO WATCHES IN THE EAST AND SOUTHEAST. ALSO HAVE TONE DOWN THE WORDING AND POPS FOR AREA OUTSIDE THE WATCHES. HAVE SHOWERS ONLY GENERALLY NORTHWEST OF THE FRONT. .JAN... AR...NONE. LA...NONE. MS...NONE. 17
Hazardous weather outlook, Nov 10, 11:19 PM CST, 1 hour 58 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1119 PM CST SUN NOV 10 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE... ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS CAN BE EXPECTED OVER EAST AND SOUTHEAST MISSISSIPPI. THE COLD FRONT CONTINUES TO MOVE EAST ACROSS THE AREA...WITH THE STRONGEST ACTIVITY ALONG A LINE FROM MERIDIAN TO BAY SPRINGS TO MONTICELLO. WARM...MOIST AND UNSTABLE AIR CONTINUES TO FLOW INTO THE REGION AHEAD OF THE FRONT. AS THE BOUNDARY INTERACTS WITH THE MOISTURE AND INSTABILITY... THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...HAIL...DANGEROUS LIGHTNING AND HEAVY RAIN CAN BE EXPECTED. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. FOR AREAS ALONG A LINE FROM COLUMBUS TO JACKSON TO NATCHEZ...SCATTERED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE. WITH PLENTY OF MOISTURE OVER THE AREA...A FEW THUNDERSTORMS MAY DEVELOP ALONG OLD THUNDERSTORM BOUNDARIES. OCCASIONAL LIGHTNING...WIND GUSTS TO 30 MPH AND BRIEF DOWNPOURS WILL BE POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... THE STRONG STORMS WILL MOVE OUT OF THE AREA EARLY MONDAY...AS THE SYSTEM SHIFTS EAST. SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH EARLY TUESDAY. FROM TUESDAY AFTERNOON THROUGH SATURDAY EXPECT MILD AND PLEASANT CONDITIONS. RAIN WILL BE POSSIBLE FRIDAY AND SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Nov 10, 8:40 PM CST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
840 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM SHELBY MS 0.25 INCH HAIL
11/10/02 BOLIVAR REPORTED BY BOLIVAR
COUNTY EMA.
0545 PM KOSCIUSKO MS WIND DAMAGE
11/10/02 ATTALA TREES REPORTED DOWN NEAR
FUNNEL CLOUD SIGHTING IN
KOSCIUSKO. REPORTED BY
POLICE.
0558 PM KOSCIUSKO MS 0.75 INCH HAIL
11/10/02 ATTALA HIGHWAY 45 IN DOWNTOWN
KOSCIUSKO REPORTED BY
HAMM RADIO OPERATOR.
0600 PM SNYDER AR 0.25 INCH HAIL
11/10/02 ASHLEY REPORTED BY ASHLEY
COUNTY EMA.
0600 PM KOSCIUSKO MS 60 MPH WIND GUST
11/10/02 ATTALA 1.00 INCH HAIL REPORTED
BY MEDIA/STORM CHASER
0620 PM KOSCIUSKO MS WIND DAMAGE
11/10/02 ATTALA POWERLINES DOWN AT THE
INTERSECTION OF LOVE ROAD
AND HUNTINGTON STREET
REPORTED BY HAMM RADIO
OPERATORS.
0735 PM 3E COLUMBUS MS WIND DAMAGE
11/10/02 LOWNDES POWERLINES DOWN.
STRUCTURAL DAMAGE.
INJURIES. POSSIBLE
TORNADO. REPORTED BY
LOWNDES COUNTY EMA.
0754 PM 3S ETHEL MS WIND DAMAGE
11/10/02 ATTALA NUMEROUS TREES DOWN ALONG
HIGHWAY 14 REPORTED BY
ATTALA COUNTY EMA.Local storm report, Nov 10, 10:47 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1047 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM 8S KOSCIUSKO MS WIND DAMAGE
11/10/02 ATTALA NUMEROUS TREES DOWN ALONG
HIGHWAY 43.
ONE TREE FELL
ON HOUSE.REPORTED BY
ATTALA COUNTY EMA.
0720 PM MAYHEW MS 1.25 INCH HAIL
11/10/02 LOWNDES REPORTED NEAR THE
INTERSECTION OF HIGHWAY
82 AND 45 BY
MEDIA/SPOTTER TEAM.
0735 PM SATARTIA MS WIND DAMAGE
11/10/02 YAZOO LARGE TREE FELLED BY
WINDS ACROSS MAIN
STREET
CAUSED A ONE CAR
ACCIDENT. MANY OTHER
TREE LIMBS REPORTED DOWN
IN AREA. REPORTED BY
YAZOO COUNTY EMA.
0755 PM COLUMBUS MS WIND DAMAGE
11/10/02 LOWNDES NUMEROUS TREES AND
POWERLINES DOWN. ROOFS
BLOWN OFF SEVERAL
HOMES.
OTHER BUILDING
DAMAGE AS WELL. REPORTED
BY LOWNDES COUNTY EMA.
0758 PM THOMASTOWN MS WIND DAMAGE
11/10/02 LEAKE NUMEROUS TREES AND
POWERLINES DOWN.
ROOFING
DAMAGED ON HOMES.
NEAR HIGHWAY 429.
REPORTED BY LEAKE COUNTY
EMA.
0800 PM 8S KOSCIUSKO MS WIND DAMAGE
11/10/02 ATTALA NUMEROUS TREES DOWN ALONG
HIGHWAY 43. REPORTED BY
ATTALA COUNTY EMA.
0803 PM EDWARDS MS 0.75 INCH HAIL
11/10/02 HINDS REPORTED BY HAMM RADIO
OPERATOR.
0803 PM MS 0.75 INCH HAIL
11/10/02 HINDS REPORTED NEAR BROWNSVILLE
BY HAMM RADIO OPERATOR.
0810 PM MS WIND DAMAGE
11/10/02 NOXUBEE POWERLINES DOWN AROUND
THE BROOKSVILLE AND MACON
COMMUNITIES. REPORTED BY
NOXUBEE COUNTY 911.Local storm report, Nov 10, 11:23 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1123 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 PM MS WIND DAMAGE
11/10/02 MADISON NUMEROUS TREES DOWN ON
NATCHEZ TRACE. REPORTED
MY HAMM OPERATOR KD5HZD.
0840 PM 9W LOUISVILLE MS WIND DAMAGE
11/10/02 WINSTON NUMEROUS TREES AND POWER
LINES DOWN COUNTY WIDE.
BARN AND MOBILE HOME
DAMAGE. MINOR INJURY WHEN
TREE FELL ON TRUCK,
DRIVER INJURED. REPORTED
BY WINSTON COUNTY 911.
0900 PM 5N RALEIGH MS WIND DAMAGE
11/10/02 SMITH NUMEROUS TREES DOWN
PARALLEL TO HWY. REPORTED
BY HAMM OPERATOR KC5AHG.Local storm report, Nov 10, 11:40 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1140 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0927 PM STAR MS 1.00 INCH HAIL
11/10/02 RANKIN REPORTED BY HAMM OPERATOR
KD5FWY
0925 PM 12W DE KALB MS WIND DAMAGE
11/10/02 KEMPER STRUCTURAL DAMAGE
REPORTED BY HAMM OPERATOR
AC5PC.
0853 PM LEESBURG MS 0.25 INCH HAIL
11/10/02 RANKIN REPORTED BY HAMM
OPERATOR KDSDTJ.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:03 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 22 min |
| Nov 10, 6:17 PM CST | Tornado Warning | JAN | Choctaw, Winston | 28 min |
| Nov 10, 6:24 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 31 min |
| Nov 10, 6:33 PM CST | Tornado Warning | JAN | Oktibbeha | 32 min |
| Nov 10, 6:40 PM CST | Tornado Warning | JAN | Holmes, Yazoo | 45 min |
| Nov 10, 6:44 PM CST | Tornado Warning | JAN | Winston | 21 min |
| Nov 10, 6:57 PM CST | Tornado Warning | JAN | Attala, Choctaw | 28 min |
| Nov 10, 7:01 PM CST | Tornado Warning | JAN | Lowndes | 29 min |
| Nov 10, 7:04 PM CST | Tornado Warning | JAN | Noxubee, Oktibbeha | 26 min |
| Nov 10, 7:10 PM CST | Tornado Warning | JAN | Attala, Leake, Madison | 50 min |
| Nov 10, 7:21 PM CST | Tornado Warning | JAN | Winston | 19 min |
| Nov 10, 7:23 PM CST | Severe Thunderstorm Warning | JAN | Washington | 32 min |
| Nov 10, 7:26 PM CST | Tornado Warning | JAN | Yazoo | 39 min |
| Nov 10, 7:31 PM CST | Tornado Warning | JAN | Noxubee, Oktibbeha | 19 min |
| Nov 10, 7:35 PM CST | Tornado Warning | JAN | Lowndes | 20 min |
| Nov 10, 7:46 PM CST | Severe Thunderstorm Warning | JAN | Winston | 14 min |
| Nov 10, 7:49 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 46 min |
| Nov 10, 7:54 PM CST | Tornado Warning | JAN | Lowndes | 26 min |
| Nov 10, 7:55 PM CST | Severe Thunderstorm Warning | JAN | Claiborne | 20 min |
| Nov 10, 7:57 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 23 min |
| Nov 10, 7:59 PM CST | Severe Thunderstorm Warning | JAN | Attala, Leake | 31 min |
| Nov 10, 8:03 PM CST | Severe Thunderstorm Warning | JAN | Attala, Leake | 27 min |
| Nov 10, 8:04 PM CST | Tornado Warning | JAN | Winston | 26 min |
| Nov 10, 8:13 PM CST | Tornado Warning | JAN | Madison | 32 min |
| Nov 10, 8:15 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 25 min |
| Nov 10, 8:18 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 22 min |
| Nov 10, 8:31 PM CST | Tornado Warning | JAN | Noxubee, Winston | 39 min |
| Nov 10, 8:34 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 46 min |
| Nov 10, 8:36 PM CST | Tornado Warning | JAN | Copiah | 29 min |
| Nov 10, 8:47 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 28 min |
| Nov 10, 8:57 PM CST | Tornado Warning | JAN | Hinds, Rankin | 28 min |
| Nov 10, 9:02 PM CST | Tornado Warning | JAN | Kemper | 28 min |
| Nov 10, 9:11 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 44 min |
| Nov 10, 9:26 PM CST | Tornado Warning | JAN | Rankin, Simpson | 39 min |
| Nov 10, 9:30 PM CST | Tornado Warning | JAN | Kemper | 15 min |
| Nov 10, 9:42 PM CST | Tornado Warning | JAN | Smith | 28 min |
| Nov 10, 9:43 PM CST | Severe Thunderstorm Warning | JAN | Neshoba | 17 min |
| Nov 10, 9:56 PM CST | Tornado Warning | JAN | Kemper, Neshoba | 39 min |
| Nov 10, 10:34 PM CST | Tornado Warning | JAN | Kemper | 16 min |
| Nov 10, 11:22 PM CST | Severe Thunderstorm Warning | JAN | Marion | 43 min |
| Nov 11, 12:06 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jones | 49 min |
| Nov 11, 12:55 AM CST | Severe Thunderstorm Warning | JAN | Jones | 20 min |
| Nov 11, 5:17 PM CST | Tornado Warning | JAN | Forrest | 28 min |
| Nov 10, 6:50 PM CST | Severe Thunderstorm Warning | JAN | Madison, Tensas | 25 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.